# SDR 2000UALA00383

- Difficulty date: July 2, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N515UA
- Make and model: Boeing 757222
- Aircraft serial: 24840
- Aircraft time: 34,053 hours, 12,837 cycles
- Engine: Pwa PW2037
- Engine time: 29,431 hours, 10,998 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Carbon Seal
- Part number: 1A7838
- Condition: Failed
- Location: Lp Compressor
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BURNING OIL SMELL IN COCKPIT AND CABIN.  UPON ENGINE DISASSEMBLY, FOUND ENGINE OIL IN THE LOW PRESSURE COMPRESSOR SHAFT.  PRESSURE CHECK OF THE NR 1 MAINLINE BEARING CARBON SEAL CONFIRMED THAT THE CARBON SEAL HAD FAILED.
